Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Will taking sustan vaginally affect my baby?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
Hello Doctor, I am 9 weeks pregnant and I had my check up on 15-01-2014. The Scan results were normal (The baby growth and heart beat are normal and its growth corresponds with my LMP). I had one miscarriage last year (Septmber 22 nd) during my 2nd month, so this time Doctor adviced me to take Sustan 200 tablets daily night either orally or vaginally. Since I have vomitting sensation, I am administring it vaginally. But when searched in google, it lists out many side effects likeunwanted hair growth for female babies in chest & face, which is worrying me a lot. So kindly advice me if I should continue taking it (My Doctor did not do any tests to find out if really my Progestrone secretion is low). So kindly advice me if this will have any effect on my baby and should I continue it
Posted Thu, 6 Feb 2014 in Pregnancy
Answered by Dr. Prasad 3 hours later
Brief Answer: Sustan has beneficial effects too... Detailed Answer: Dear XXXX, You should also have read about the benefits of sustan. In women with previous abortions, there are certain drugs used to help women sustain pregnancy and avoid pregnancy. Perhaps the drug is named "Sustan" due to this reason. I am sure your doctor would have weighed the benefits sustaining pregnancy and avoiding miscarriage more than rare side effects of unwanted hair growth. Once your doctor is confident that pregnancy has progress to that extent where miscarriage is less likely the doctor should stop this medicine. So please trust your doctor and continue as instructed. As far as your question is concerned, sustan is rarely associated with those disadvantages. Your baby should be fine. Follow up with your obstetrician. Hope this helps. Let me know if you need any other information. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor